Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 54, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 30, 2008, 12:12 AM CDT for 4 counties in Missouri; 4 counties in Kansas. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2008, 12:12 AM CDT (05:12 UTC)
- Expired
- Jul 30, 2008, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 40 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:14 AM CDT | FLASH FLOOD | Overland Park, KS | WATER RESCUE AT 114TH AND TOMAHAWK CREEK PKWY. MULTIPLE ROADS UNDER WATER ALONG TOMAHAWK CREEK. |
| Jul 30, 7:00 AM CDT | HEAVY RAIN 3.85 | Overland Park, KS | 24 HOUR TOTAL FROM 7AM 7/29 TO 7AM 7/30 |
| Jul 30, 7:10 AM CDT | HEAVY RAIN 6 | 7 W Raytown, MO | OVER 6 INCHES MEASURED IN THE PAST 24 HOURS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 182 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 300518
FFWEAX
KSC091-103-121-209-MOC037-047-095-165-301500-
/O.NEW.KEAX.FF.W.0054.080730T0512Z-080730T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 AM CDT WED JUL 30 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS
NORTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS
NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI
SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
WESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 1000 AM CDT
* AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THUNDERSTORMS WHERE MOVING THROUGH THE WARNED AREA
PRODUCING VERY HEAVY RAINFALL. RADAR ESTIMATES THUS FAR INDICATE
THAT RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL
BE POSSIBLE WITH THESE STORMS. EVENT TOTAL RAINFALL AMOUNTS COULD
LOCALLY EXCEED 4 TO 5 INCHES IN THE WARNED AREA...THUS LEADING TO
FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASEHOR...BELTON...BLUE SPRINGS...BONNER SPRINGS...CLAYCOMO...
COURTNEY...DE SOTO...EDGERTON...EDWARDSVILLE...FAIRWAY...GARDNER...
GLADSTONE...GRANDVIEW...INDEPENDENCE AND KANSAS CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3921 9422 3924 9426 3921 9431 3890 9427
3851 9505 3896 9504 3898 9518 3914 9518
3932 9422
$$
CUTTER3 follow-up statements
000
WGUS73 KEAX 300608
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 AM CDT WED JUL 30 2008
KSC091-103-121-209-MOC037-047-095-165-301500-
/O.CON.KEAX.FF.W.0054.000000T0000Z-080730T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-CASS MO-JACKSON MO-
CLAY MO-PLATTE MO-
1258 AM CDT WED JUL 30 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MIAMI AND
JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE...
SOUTHERN CLAY...WESTERN JACKSON AND NORTHWESTERN CASS COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 1000 AM CDT...
AT 1255 AM CDT...AREA RAIN GAGES IN JOHNSON COUNTY KANSAS HAVE
INDICATED THAT OVER 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS
PORTIONS OF THE INDIAN CREEK AND TOMAHAWK CREEK BASINS. THIS WILL
CAUSE FLOODING PROBLEMS ACROSS AREAS FROM OVERLAND PARK BACK TO THE
SOUTHWEST...TOWARDS OLATHE.
STILL MORE SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL
WILL MOVE THROUGH THE WARNED AREA OVERNIGHT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME
LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BASEHOR...
BELTON...BONNER SPRINGS...CLAYCOMO...COURTNEY...DE SOTO...
EDGERTON...EDWARDSVILLE...FAIRWAY...GARDNER...GLADSTONE...
GRANDVIEW...INDEPENDENCE...KANSAS CITY AND KANSAS CITY KANSAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3921 9422 3924 9426 3921 9431 3890 9427
3851 9505 3896 9504 3898 9518 3914 9518
3932 9422
$$
CUTTER000
WGUS73 KEAX 300929
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 AM CDT WED JUL 30 2008
KSC103-MOC165-300939-
/O.CAN.KEAX.FF.W.0054.000000T0000Z-080730T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-PLATTE MO-
424 AM CDT WED JUL 30 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN PLATTE
AND SOUTHERN LEAVENWORTH COUNTIES IS CANCELLED...
HEAVY RAIN HAS ENDED OVER THE WARNED AREA ENDING THE FLOOD THREAT.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3932 9422 3921 9422 3924 9426 3921 9431
3890 9427 3851 9505 3896 9504 3898 9492
3902 9491 3906 9480 3918 9480 3918 9467
3915 9462 3923 9461
$$
KSC091-121-209-MOC037-047-095-301500-
/O.CON.KEAX.FF.W.0054.000000T0000Z-080730T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-MIAMI KS-CASS MO-JACKSON MO-CLAY MO-
424 AM CDT WED JUL 30 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MIAMI AND
JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND EASTERN WYANDOTTE
COUNTY IN NORTHEAST KANSAS...AND SOUTHERN CLAY...WESTERN JACKSON AND
NORTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1000 AM
CDT...
AT 420 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN JOHNSON COUNTY
KANSAS REPORTED THAT FLASH FLOODING WAS OCCURRING ALONG THE TOMAHAWK
CREEK IN OVERLAND PARK. MULTIPLE ROADS HAVE BEEN CLOSED DUE TO THIS
FLOODING. AS A RESULT...THE PUBLIC IS URGED TO AVOID AREAS NEAR THE
TOMAHAWK CREEK...AND TO REMAIN ALERT FOR OTHER AREAS THAT MIGHT BE
FLOODING. ON THE MISSOURI SIDE IN JACKSON COUNTY...3 FEET OF WATER
IS REPORTED COVERING 103 STREET WEST OF WORNALL ROAD. IN GENERAL
AREAS ALONG INDIAN CREEK AND THE BLUE RIVER SHOULD BE AVOIDED.
SLOW MOVING THUNDERSTORMS WILL CONTINUE TO PRODUCE LIGHT TO MODERATE
RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL
EXPERIENCE FLOODING INCLUDE...BELTON...CLAYCOMO...COURTNEY...
DE SOTO...EDGERTON...FAIRWAY...GARDNER...GLADSTONE...GRANDVIEW...
INDEPENDENCE...KANSAS CITY...KANSAS CITY KANSAS...LAKE QUIVIRA...
LEAWOOD AND LEES SUMMIT.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3932 9422 3921 9422 3924 9426 3921 9431
3890 9427 3851 9505 3896 9504 3898 9492
3902 9491 3906 9480 3918 9480 3918 9467
3915 9462 3923 9461
$$
CUTTER000
WGUS73 KEAX 301511
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1010 AM CDT WED JUL 30 2008
KSC091-121-209-MOC037-047-095-301525-
/O.EXP.KEAX.FF.W.0054.000000T0000Z-080730T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-MIAMI KS-CASS MO-JACKSON MO-CLAY MO-
1010 AM CDT WED JUL 30 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MIAMI AND
JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND EASTERN WYANDOTTE
COUNTY IN NORTHEAST KANSAS...AND SOUTHERN CLAY...WESTERN JACKSON AND
NORTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI HAS BEEN ALLOWED
TO EXPIRE...
THE WARNING FOR JOHNSON AND JACKSON HAS BEEN REPLACED BY AN AREA
FLOOD WARNING.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3932 9422 3921 9422 3924 9426 3921 9431
3890 9427 3851 9505 3896 9504 3898 9492
3902 9491 3906 9480 3918 9480 3918 9467
3915 9462 3923 9461
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:43 PM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, Jul 29, 3:43 PM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 PM CDT TUE JUL 29 2008
.DISCUSSION...
MAIN CONCERN THROUGH THE SHORT TERM WILL BE WITH PRECIPITATION AND
HEAVY RAIN POTENTIAL ACROSS THE AREA TONIGHT AND TOMORROW. LOW/MID
LEVEL CIRCULATION EVIDENT VIA VISIBLE SATELLITE IMAGERY CURRENTLY
CENTERED ACROSS SOUTH-CENTRAL KANSAS THIS AFTERNOON. THIS SYSTEM WILL
TRACK NORTHEAST OVERNIGHT SETTING THE STAGE FOR A DECENT RAIN EVENT
ACROSS A GOOD PORTION OF THE CWA.
ONGOING PRECIP SHIELD ACROSS NORTHERN KS/MO SEEMS TO BE CLOSELY TIED
TO SW/NE ORIENTED SHEAR AXIS ALONG WITH PERSISTENT 20-25KT H85 FLOW
FEEDING THIS AREA. FURTHER EAST...DEEP CONVECTION HAS DEVELOPED WHERE
STRONGER HEATING HAS ALLOWED FOR HIGHER INSTABILITY ON THE EDGE OF
CLOUD SHIELD. THIS ACTIVITY HAS SHIFTED EAST OF THE CWA FOR THE TIME
BEING. HOWEVER...STRONGER CONVECTION IS ALSO DEVELOPING ACROSS
SOUTHERN KS ATTM AND THIS ACTIVITY WILL TEND TO PROPAGATE NORTHEAST
WITH TIME.
CIRCULATION CENTER WILL PUSH NORTHEAST OVERNIGHT AS PWS INCREASE TO
2 TO 2.5 IN ACROSS A LARGE PORTION OF THE CWA. THIS SHOULD ALLOW FOR
DECENT RAINFALL RATES OVERNIGHT AS CONVECTION DEVELOPS AHEAD OF THE
AFOREMENTIONED SYSTEM. ATTM...EXPECTING THE GREATEST POTENTIAL FOR
PRECIPITATION TO DEVELOP DURING THE OVERNIGHT PERIODS AS NOCTURNAL
LLJ STRENGTHENS AND BECOMES FOCUSED ACROSS EASTERN KANSAS INTO
WESTERN MISSOURI AND THEN EASTWARD WITH TIME. EXPECTING 1 TO 2 INCHES
FOR MOST AREAS OVERNIGHT WITH ISOLATED 2.5 INCHES POSSIBLE. BIG
QUESTION IS TO THE EXACT SWATH OF THE HEAVIEST PRECIP OVERNIGHT.
STAYED CLOSE TO HPC GUIDANCE WHICH PLACES THIS AREA ALONG AND SOUTH
OF THE MISSOURI RIVER. HOWEVER...GIVEN THE EXPECTED TRACK OF THE
UPPER SYSTEM...FEEL THIS SWATH COULD EASILY BE DISPLACED FURTHER
NORTH. IN ADDITION...GIVEN THE INUNDATION OF HEAVY RAINFALL ACROSS
THE NORTHERN AND EASTERN COUNTIES IN RECENT EVENTS...ANY DECENT
RAINFALL WILL RESULT IN FLOODING ISSUES. THEREFORE...WILL ISSUE A
FLASH FLOOD WATCH FOR AREAS ALONG...SOUTH AND EAST OF A KANSAS CITY
TO BETHANY LINE WHERE THE HEAVIER QPF POTENTIAL AND LOWER FLASH
FLOOD GUIDANCE EXISTS.
PRECIP SHOULD BE ONGOING BY WEDNESDAY MORNING AND CONTINUE INTO
WEDNESDAY AFTERNOON AS IT GRADUALLY SHIFTS EAST. HELD ON TO CHC POPS
THROUGH WEDNESDAY AFTERNOON ACROSS THE SOUTHEASTERN COUNTIES AS
SYSTEM SLOWLY EXITS THE AREA. OTHERWISE...KEPT COOLER AFTERNOON TEMPS
TOMORROW BEFORE RETURNING TO NEAR NORMAL BY THURSDAY AS UPPER RIDGE
AXIS BUILDS BACK INTO THE REGION.
DEROCHE
MEDIUM RANGE (FRIDAY-WEDNESDAY)
MEDIUM RANGE GUIDANCE REMAINS IN PRETTY GOOD AGREEMENT IN PROVIDING
A WELL NEEDED DRY SPELL OF WEATHER THROUGH THE WEEKEND AND INTO THE
EARLY PORTIONS OF NEXT WEEK. OF MORE CONCERN WILL BE THE POTENTIAL
FOR THE FIRST REAL SUSTAINED PERIOD OF HOT AND MUGGY WEATHER ACROSS
THE LOWER MISSOURI RIVER VALLEY.
BY FRIDAY...MID-LVL H500 RIDGE AXIS IS EXPECTED TO BEGIN TO SLIDE
EASTWARD INTO THE CENTRAL CONUS. THIS WILL IN RETURN INDUCE RATHER
STRONG LOW-LVL WAA...BRINGING H850 READINGS SOME 24C TO AS HIGH AS
30C INTO THE CWA. LITTLE IN THE WAY OF CLOUD COVER SHOULD ALLOW FOR
STRONG MIXING WITH READINGS PEAKING IN THE UPR 90S IN THE NW TO THE
LOWER 90S IN THE SE. SATURDAY APPEARS TO THE THE WARMEST DAY OF THE
NEXT 7 DAYS AS THERMAL RIDGE FOLDS OVER AND WARM AIR PLUNGES DEEPER
INTO THE REGION. WHILE I HAVE PLAYED TEMPERATURES SOMEWHAT
CONSERVATIVE WITH THE ANTECEDENT HIGH SOIL MOISTURE VALUES...PRETTY
HIGH POTENTIAL FOR 100 DEGREE READINGS IN THE AREA. SOME QUESTIONS
ARISE IN REGARDS TO TEMPERATURES FOR SUNDAY AND MONDAY...AS THERE IS
SOME EVIDENCE TO AN INCREASING AMOUNT OF MID-LVL MOISTURE WORKING
AROUND THE BACKSIDE OF THE H500 RIDGE AND AIRMASS IS LIKELY TO
BECOME A LITTLE MORE HOMOGENEOUS. NEVERTHELESS...HIGH TEMPERATURES SHOULD BE
ABLE TO CLIMB INTO AT LEAST THE MID 90S. THIS BEING SAID...BOUNDARY
LAYER MOISTURE WILL REMAIN HIGH LEADING TO POSSIBLY SEVERAL DAYS
WITH HEAT INDICES NEAR 105F.
NEXT CHANCE OF PRECIPITATION REMAINS ON TRACK TO AFFECT THE LOWER MO
RIVER VALLEY BY WEDNESDAY...AS MID-LVL RIDGE IS FLATTENED AND THE
REGION BECOMES MORE SUSCEPTIBLE TO AN INCREASINGLY ACTIVE NORTHERN
STREAM. THERE REMAINS SOME DIFFERENCES IN TIMING ATTM...WITH
PREFERENCES REMAINING WITH THE 00Z/29 ECMWF AND 06Z/29 GFS.
DUX
&&
.AVIATION...
ONGOING PRECIP AFFECTING BOTH KMCI AND KSTJ ATTM ASSOCIATED WITH
MOISTURE PLUME AHEAD OF PARTIAL REMNANTS OF TD DOLLY. EXPECTING ON
AND OFF SHOWERS THROUGH THE EARLY AFTERNOON WITH PERHAPS SOME THUNDER
INTRODUCED AS INSTABILITY INCREASES DURING THE AFTERNOON.
OTHERWISE...EXPECTING MAIN PRECIP BAND TO DEVELOP OVERNIGHT TONIGHT
AS MORE PRONOUNCED SHEAR AXIS AFFECTS THE AREA.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 1 PM WEDNESDAY FOR MOZ005-
MOZ006-MOZ007-MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ021-
MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-
MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 1 PM WEDNESDAY FOR KSZ057-
KSZ060-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jul 29, 12:55 PM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT TUE JUL 29 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1255 PM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING TROPICAL MOISTURE ASSOCIATED WITH THE PARTIAL REMNANTS OF TROPICAL DEPRESSION DOLLY WILL LEAD TO A HEIGHTEN THREAT FOR HEAVY RAINS OVER A LARGE PART OF THE FORECAST AREA THIS AFTERNOON THROUGH TONIGHT. AT THE MOMENT...THE BEST THREAT FOR HEAVY RAINS LOOKS TO EXIST MAINLY ALONG AND SOUTH OF A ST JOSEPH TO UNIONVILLE LINE WITH 1 TO 2 INCHES POSSIBLE. THE THREAT OF SEVERE WEATHER OTHER THAN HEAVY RAINS WILL REMAIN LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR HEAVY RAINS WILL CONTINUE INTO WEDNESDAY MORNING AS SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING SOUTH OF THE MISSOURI RIVER. THIS AREA WILL SHIFT EAST AND INTO CENTRAL MISSOURI BY WEDNESDAY AFTERNOON AND EVENING. AGAIN...SEVERE WEATHER IS NOT EXPECTED. WARMER TEMPERATURES WILL RETURN TO THE AREA BY THE LATTER PORTIONS OF THE WORK WEEK AND INTO THE WEEKEND. HEAT INDICIES MAY APPROACH OR EXCEED 100 TO 105 DEGREES DURING THIS TIME FRAME AND INTERESTED PARTIES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS TIME FRAME APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE RELAY ANY RAINFALL TOTALS AS WELL AS LOCATIONS OF FLOODING. DEROCHE
In the hours before
Special weather statement, Jul 29, 8:19 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 819 PM CDT TUE JUL 29 2008 MOZ038-044-300145- JOHNSON-LAFAYETTE- 819 PM CDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON AND SOUTHERN LAFAYETTE COUNTIES UNTIL 845 PM CDT... AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF WARRENSBURG...MOVING EAST AT 22 MPH. PENNY SIZE HAIL...AND WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN JOHNSON AND SOUTHERN LAFAYETTE COUNTIES...INCLUDING THE TOWN OF FAYETTEVILLE. NRR
Special weather statement, Jul 29, 8:23 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 823 PM CDT TUE JUL 29 2008 MOZ044-300200- JOHNSON- 823 PM CDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JOHNSON COUNTY UNTIL 900 PM CDT... AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHILHOWEE...OR 7 MILES SOUTHEAST OF HOLDEN...MOVING EAST AT 22 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 6 MILES NORTH OF LEETON AND 6 MILES SOUTH OF WARRENSBURG BY 850 PM CDT. NRR
Local storm report, Jul 29, 8:52 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 5 N CHILHOWEE 38.66N 93.86W
07/29/2008 E1.50 INCH JOHNSON MO TRAINED SPOTTER
TRAINED SPOTTER OBSERVED HALF DOLLAR TO PING PONG BALL
SIZED HAIL.
&&
MRDSpecial weather statement, Jul 29, 9:10 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 910 PM CDT TUE JUL 29 2008 MOZ044-045-300245- JOHNSON-PETTIS- 910 PM CDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN JOHNSON AND SOUTHWESTERN PETTIS COUNTIES UNTIL 945 PM CDT... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LEETON...OR 7 MILES SOUTH OF WARRENSBURG...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WHITEMAN AIR FORCE BASE AND KNOB NOSTER BY 945 PM CDT. NRR
Special weather statement, Jul 29, 11:26 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1126 PM CDT TUE JUL 29 2008 MOZ038-044-045-300500- JOHNSON-LAFAYETTE-PETTIS- 1126 PM CDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON...NORTHWESTERN PETTIS AND SOUTHEASTERN LAFAYETTE COUNTIES UNTIL MIDNIGHT CDT... AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF WARRENSBURG...MOVING EAST AT 26 MPH. WIND GUST OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... 6 MILES SOUTH OF CONCORDIA BY 1150 PM CDT. THE TOWN OF FAYETTEVILLE IS ALSO IN THE PATH OF THIS STORM. NRR
Local storm report, Jul 29, 11:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD 2 SW DOVER 39.17N 93.72W
07/29/2008 LAFAYETTE MO LAW ENFORCEMENT
SHERIFF OFFICE REPORTS WATER OVER HWY 213 BETWEEN HWY 20
AND 24...AS WELL AS OVER HWY 224 WEST OF LEXINGTON.
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:24 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Saline | 36 min |
| Jul 29, 7:43 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 47 min |
| Jul 29, 8:27 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 33 min |
| Jul 29, 9:17 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 43 min |
| Jul 29, 9:48 PM CDT | Flash Flood Warning | EAX | Carroll, Jackson, Lafayette, Ray | 12 hr |
| Jul 29, 11:52 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Randolph, Saline | 10 hr |
| Jul 30, 2:12 AM CDT | River Flood Warning | EAX | Jackson | 8 hr |
| Jul 30, 3:03 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon, Randolph and 1 more | 7 hr |
| Jul 30, 3:10 AM CDT | River Flood Warning | EAX | Jackson | 17 hr |
| Jul 30, 4:11 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Jul 30, 4:11 AM CDT | River Flood Warning | EAX | Ray | 31 hr |
| Jul 30, 4:11 AM CDT | River Flood Warning | EAX | Howard | 30 hr |
| Jul 30, 4:11 AM CDT | River Flood Warning | EAX | Carroll | 59 hr |
| Jul 30, 4:36 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Jackson | 6 hr |
| Jul 30, 4:59 AM CDT | River Flood Warning | EAX | Jackson | 5 hr |
| Jul 30, 4:59 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 54 hr |
| Jul 30, 6:17 AM CDT | River Flood Warning | EAX | Clay, Ray | 27 hr |
| Jul 30, 10:00 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Howard, Jackson, Johnson, Lafayette and 2 more | 6 hr |
| Jul 30, 10:53 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 18 hr |
| Jul 30, 3:31 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Howard, Johnson, Lafayette, Linn and 5 more | 48 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.